Can Fat Herniation After Restylane Look Different Every Day?
- Asked by debhon in new york
- 4 years ago
You had responded to a previous question indicating that the puffiness under my eyes cannot be due to Restylane injected a year ago. You stated it looked like fat herniation due to tissue damage. Is it characteristic of fat herniation to be present only sporadically? Some days, I wake up with no bags, other times with bags of varying severity. It fluctuates from day to day (see enclosed photo; pics taken the same week.) Because of this, I assumed it was water. Please let me know what you think. Thanks.
I recommend checking your thyroid function
I would be cautious following up on Dr. Born's recommendations. There is no scientific evidence to support his recommendations regarding homeopathic medications or alternative medicine. Many fraudulent practices scare the public with unsubstantiated claims to encourage unnecessary testing and unproven treatments.
In either case, it has been my experience that these materials can last in the eyelids more than a year. Herniated fat does not come and go. However, how much water that is held in association with the filler does seem to vary during the course of day and from day to day.
I am impressed that in the picture with the swelling, your eyes actually look more prominent. It makes me wonder if you have some form of early thyroid eye disease although I would not expect the inflammation from this condition to fluctuate so much. I do believe that it is worth your while to have additional treatment with hyaluronidase, the enzyme that breaks down the hyaluronic acid filler.
Also it might be reasonable to have your internist check your thyroid function and consider a consultation with an oculoplastic surgeon.
Changes can absolutely change day to day
I see this often, not only with my own patients but in myself. Depending on what we eat, drink, the temperature outside, allergies, the list goes on and on why lid bags change. For example I recently saw a friend at a party who I had done a lower lid fat transposition/fat removal on. She looked great and everyone commented on how good she looked. A week later she came in to get post operative photos and she had a great looking left eye but her right had a minor "bag." She stated that her allergies where giving her fits.
So yes eyelid bags will change depending on many factors. These changes become more noticeable as we age. Sorry for that.
Many things can affect day to day eye appearance
Many things can affect the appearance of your eyes on a day to day basis, including allergies, stress, fatigue, water retention from menses, etc. If you have bags on more days than not, then consider a blepharoplasty procedure. Things that may help decrease morning bags: sleep with your head elevated, apply cool compresses just before bed, minimize stress in your life, get a good 8 hours of sleep each night. Good luck!
Swelling of lower lids.
At 1 year after filler injection, there may be some "left over" in the space that was treated. This certainly can cause intermittent swelling as the product breaks down. On the other hand without a proper exam, it would be hard to give you a definitive answer. It could also be some fat herniation that can be treated by simple excision. In addition, some patients have malar bags which actually are usually more lateral( to the side of the cheek) that retain water just like some people get in their legs. This is almost impossible to treat if this is the case.
Difference in pictures probably due to different muscle tone.
Hi. Of course , it is really hard to tell without actually examining you, but my impression is that you have bags with some overlying swelling. Slightly different muscle tone (slightly different expression) in the eyelid muscle (orbicularis oculi) can account for the different appearance of the pictures. When the muscle tightens, the bag are pushed in. Try it in the mirror.
I don't believe that your old injections have anything to do with your current appearance. Your bags can almost certainly be improved with appropriate surgery. In any case, there is nothing peculiar about your condition.
Dear Debhon, the sweliing looks like edema from the lymphatics around the eyes. This may have been present to some degree before your Restylane injection and can be made worse with trauma/injection to the area. I can not confirm without examining your eyes.
it does not look to be in the area where the fat from the lower eyelid exists.
Treatments may include- 1) do nothing- let it improve over time, 2) steroid injections, 3) lymphdiuoral drops and cream, 4) injection with Hyaluronidase to melt any residual Restylane.
You may want to have a check up with an MD that speacializes in alternative Medicine- checking for disorders of metal toxicity and hormone balance.
With Warm Regards,
Trevor M Born MD
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.